Blood sugar and flu shots

Patient

Q: Will getting a flu shot raise the blood sugar in a type 2 diabetic?

Symptoms:  Increased blood sugar
Doctor

A:   Thank you for your question. Your glucose levels may be and control may be affected due to the side effects of the flu vaccine. The Flu vaccine can result in transient side effects such as pain at the injection site, fever, and body aches. Once these side effects go away after a few days, your blood sugar should go back to normal levels without complication. Should blood sugar still remain high after about 10 days, we recommend that you report these findings to your doctor for further evaluation.

Thank you fro consulting AskTheDoctor.com

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews